Acetaminophen is one of the most commonly prescribed and over-the-counter medication ingredients in America. There is a possibility that you are overdosing yourself without even realizing it.
Anyone who is taking medications for whatever the medical condition is may already be absorbing acetaminophen into their system without even taking a tablet of it themselves.
The reason for this is that with all the different prescription and over-the-counter medications on the market there are over 600 drugs that include this ingredient when the pills were manufactured. So if you are already taking a drug that includes acetaminophen in its chemical composition and then take two pain relieving tablets with the same ingredient you are actually overdosing on this particular drug.
Many sleep aids, cough syrups, allergy medications, cold remedies, fever reducers, pain relievers that are prescription, over-the-counter, generic, name or store brand many already contain acetaminophen.
Some common drugs that contain acetaminophen are:
- Hydrocodone Bitartrate
- Tylenol with codeine
As the consumer and medical patient it is up to you to check the labels to find out if acetaminophen is part of the ingredients in any name brand, generic or prescription medication you are required or feel necessary to take. Not all labels are clearly marked so it is best to ask your physician or pharmacist if it is safe to take acetaminophen in addition to the prescription medication.
Some side effects from taking this medication ingredient include:
- Difficulty breathing
- Difficulty swallowing
- Swelling (tongue, eyes, feel, ankles, face, throat, hands and lower legs)
We all experience aches and pains and at some time have taken Tylenol or Excedrin for a headache or have sinus troubles and take an allergy medication to relieve the symptoms. If you are already taking another medication for another reason that includes this ingredient you will be causing yourself to overdose on acetaminophen and never know you are doing it until it is too late.
An over dose of this ingredient can lead to liver damage/liver damage (cirrhosis) or even cause death. Do not use this medication if you have a history of alcoholism, are pregnant or nursing.
So remember to read the labels, ask your pharmacist or physician if it is okay to taken an over-the-counter medication and describe why along with the medications that you are already prescribed so you don’t accidently overdose.
Stay healthy and aware!
© 2013 Beverly Mucha / All Rights Reserved
Never miss another news or gossip story again! Subscribe to Healthy Living Examiner and receive a free notification every time something new is published.
More reading topics from this author: